What are the chances of damaging my Kidneys while on 900MG of Lithium(and 500MG of Neuronten which will end in a week)? I just started the Lithium a couple of weeks ago. Will be taking the Lithium for 3 to 4 months max.
Before taking the Li had my creatinine and BUN checked and both were fine. Urine test results(for protein, gravity, etc) are still pending. Had an abdominal ultrasound a few months ago for other reasons and kidneys were normal. I assume that blood/urine tests every few monmths would be wise and possibly prevent or catch any problems?
Chronic lithium use can affect the kidneys causing a variety of kidney disorders such as nephrogenic diabetes insipidus, renal tubular acidosis, nephrotic syndrome and chronic interstitial nephritis.
Normally, the lithium level is drawn every 4-5 days during initial therapy. If the lithium levels are within normal levels, then it is less likely that it can affect the kidneys.
If there are signs of kidney toxicity, then blood tests for creatinine and BUN should certainly be considered.
This should certainly be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.